Results 1 to 3 of 3
Abuse of acetomyophen and meclizine?
  1. #1
    augsburga is offline New Member
    Join Date
    Jan 2007
    Location
    , , USA.
    Posts
    3

    Default Abuse of acetomyophen and meclizine?

    Was able to identify 3 pills found in my teenagers room from this site.
    Propoxyphene Napsylate/acetamiphen, 500 mg. acetomiphen, and Meclizine/Antivert an antihistamine for vertigo, nausea. Are these drugs of abuse?

    Egg shaped yellow & white, par and 035

    Found in teenagers room. What is it?

  2. #2
    ariadaun Guest

    Default

    Are these drugs of abuse?

    Propoxyphene Napsylate/acetamiphen is the generic form of the drug Darvocet-N and is a mild narcotic analgesics prescribed for the relief of mild to moderate pain, with or without fever. It can deffinitely be used abusively. It is a narcotic. It can be habit forming. Is a prescription only drug - and it is illegal to have it without a prescription.

    500 mg. acetomiphen - doubt it. Acetaminophen is the same thing as Tylenol. But what does he think they are? That would be the question I would ask.

    Meclizine/Antivert an antihistamine for vertigo, nausea. Meclizine can cause drowsiness. Alcohol, sedatives, and tranquilizers can increase the drowsiness of meclizine . So, yes, it is possible. Taken in higher than therapeutic doses with the intent of causing the side effect of drowsiness would be considered abuse really.

    Egg shaped yellow & white, par and 035 - is Meclizine as well. 25mg pill. And again, without a RX, it is illegal for the child to have these at all - whether they are being used abusively or not. It would still be considered "possession of a controlled substance."

    Honestly, a child or teen having ANY prescription medication that isn't prescribed to them is troubling. It could very well be he thought it was something other than what it really is too. I have seen plenty of junior high and high school age kids taking or selling OTC meds believing they were narcotics or passing them off as other medications too. If it were my kid I would definitely be concerned.

  3. #3
    nroscipnk is offline New Member
    Join Date
    Aug 2010
    Posts
    1

    Default

    I'd be more worried about the dextropropoxyphene than the meclizine. Meclizine is used primarily, like dramamine, as an antiemetic, that is helps to stop nausea/vomiting usually attributed to motion sickness. This is available in many forms without a prescription, in any grocery store or pharmacy. While it can be abused, its side-effects are far less than dramamine's, which would cause much greater drowsiness, etc.

    I'd be more concerned about her taking dextropropoxyphene/acetaminophen. It has a relatively high abuse potential being that it's a) a mild narcotic painkiller, and b) has shown a particular history of tolerance and dependency. The tolerance is more medically relevant; as an individual becomes tolerant, they will have to use higher and higher doses to attain the same sensations of analgesia and sedation as when they first started. It's dangerous primarily because of risk of opioid overdose, but also because it has acetaminophen mixed in, which carries a relatively certain risk of liver damage in overdose cases.

    If your daughter thinks that narcotics mixed with antihistamines for sedation are the way to get over her problems, do what I would do: Show her support, offer help, be there for her. Be stern however. If she has an addiction, well, you need to understand that addicts, willingly or not, will manipulate to get their end. Keep a close eye out. Be a mom. She might "hate" you now, but she will thank you.

    I wish you the best, message me if you have any questions!

    Dr. J.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22